Results 1 to 5 of 5

Thread: Really?! Am I destined to live in the dark? (yes folks, another photosens thread)

  1. #1
    Join Date
    Aug 2010
    Location
    TN/North MS
    Posts
    152
    Blog Entries
    4
    Thanks
    14
    Thanked 11 Times in 10 Posts

    Default Really?! Am I destined to live in the dark? (yes folks, another photosens thread)

    I am a little depressed today. I have to live every day with practically no sunlight. I have my blinds closed, drapes pulled, and SPF 50 slathered all over me (sooo sexy, I know! jk). The MTX doesn't help much either. So yesterday my girlfriend and I were going to get things for our business and we had to go to a pottery type place with terrible lighting. I had SPF 50 on and I was wearing jeans and a three quarter length sleeved AC/DC shirt, but I still felt like I was on fire. Then I get home and I have to paint some of the stuff we got and it's hard to do so without overhead lighting. I had my SPF 50 on and I STILL got burned and flushed.
    I'm so frustrated, yall. I feel defeated. Like I'm doing everything right, but I still get wronged. It's mostly my face that feels so hot and flushed and my lupus rash is in full force. I have a family of zits on the right side of my face because I have to put cortisone cream on it and it clogs my pores. Does anyone know where I can get a stylish ski mask? JK
    What do yall do to cope with this? ANY tips or tricks are welcomed. I try to talk to my friends but they don't get it. Though they try really hard, they can't see how indoor lighting can affect lupus. Honestly, neither can I. I wish there was something to do so I wouldn't feel so hot and inflamed. I'm sorry to complain so much, but this gets SO OLD.

  2. #2
    Join Date
    Aug 2010
    Location
    New Zealand
    Posts
    20
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I know how you feel, your not alone in this. I hybernated last Summer because I was always overheated and flushed and sun sensitive. At that time I didn't even know i'd soon be heading down the pathway of getting tested and monitored for onset SLE or DILE. It is going from Winter to Spring in New Zealand and it's slowely getting hotter. I can't go anywhere without a hat, and I sometimes feel annoyed that I can't sit in the sun and have coffee, or go for long hikes like my sister and brother did today. Sometimes even 4 mins hanging up washing outside on the washing line at 9am sets off a glorious sun rash grrrr. I'd love to do so much things, but just get far too overheated and flushed and 'inflammed' feeling, and almost die of exhaustion with almost any level of heat or sunshine. I'm hoping Plaquenil will help with things over time. Some things I read in D J Wallaces 'The Lupus Book' keep me hopeful about anti-malarial use and it's help (eventually) with skin symptoms and protecting the skin a little more from UV damage. I wonder if any others can shed some further like on this??? Have you started the plaquenil Islablue???
    Shantelle
    Lupus & Rosacea. Cutaneous symptoms, photosensitivity, ANA 1:640+. Currently using: Since end April '10 50mg Doxycycline / Since 17 July '10 1x Plaquenil 200mg day.

  3. #3
    Join Date
    Aug 2010
    Location
    TN/North MS
    Posts
    152
    Blog Entries
    4
    Thanks
    14
    Thanked 11 Times in 10 Posts

    Default

    No I haven't, I've got the script for it in my purse and debating on whether I should fill it before I have to sell my art at a market this weekend. I have to be there on Friday-Sun, but if we have sold most of it by Sunday and I'm feeling bad I will just go home. It's 2hrs from my house. Were you sick when you first started it? I would love to know how it affected you. I cannot even express to you how different I will feel when my skin is not so sensitive. I had a depressing day here at home. I went outside like you said very early with my coffee for about 5 minutes and my butterfly rash was in full affect. I need to get that book you are talking about!

  4. #4
    Join Date
    Aug 2010
    Location
    New Zealand
    Posts
    20
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi Isablue.
    I hope you sell all the art you want to sell That is alot of driving- do you get rashes from the sun comming through the driver side window? My father is going to put UV tints on my car windows shortly thank goodness.
    When i first started Plaquenil I didn't get sick/nauseous; I made sure I always had the tablet with a meal so I would be less likely to get stomach issues. No problems yet in that department so that is good. My eyes did feel dry and occassionally slightly blurry over the first couple weeks but this side effect went away pretty quickly. My Rheum said it is nothing to be worried about and my body was adjusting to it. He said that as long as you have Opthamologist monitor your eyes every 6 or so months that's the main thing, but that eye toxicity is very rare. I'm only on 200mg a day and apparently this is the low, safe dose rate for my weight (60.5kg). My redness has gone down over the last week or so, and i'm 2 1/2 months into treatment, so it does take a while to begin working. I'm not any less sun sensitive though/yet but maybe this will get better as time goes on??
    If you do decide to fill the prescription best of wishes... apparently Rheum's usually try to keep Lupus patients on it very long term due to it's on-going anti-inflammatory benefit. I highly recommend that D J Wallace 'The Lupus book'- I learnt so so much from it. Luckilly the local library had it
    Hope you are having a lovely day Shantelle
    Shantelle
    Lupus & Rosacea. Cutaneous symptoms, photosensitivity, ANA 1:640+. Currently using: Since end April '10 50mg Doxycycline / Since 17 July '10 1x Plaquenil 200mg day.

  5. #5
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,721
    Blog Entries
    9
    Thanks
    1,578
    Thanked 919 Times in 582 Posts

    Default

    Unfortunately, there are no specific medications that will lessen our sensitivity to the sun. The Plaquenil with the MTX can often help the fatigue (after you get past the dosage day for the MTX) and the skin issues. Please know that Plaquenil is a cumulative drug and will take some time before you see the real benefits. However, once it starts to work, it works quickly and alleviates several symptoms.
    I will say that you do need to wear a bit more protective clothing...your entire body needs to be protected from the sun. I find that dressing in layers (like the arabians) helps me immensely. Wearing layers of lightweight, loose fitting clothes helps to keep my cool while protecting me from the sun. Also, I never go out without a hat, sunglasses, and a good slathering of sunscreen. If I must be out for any length of time, I make sure that I have a good source of shade (in addition to sunscreen, clothing, hat and glasses).
    I hope that you are able to sell your art and find a way to avoid too many side effects of the sun.

    Peace and Blessings
    Namaste
    Saysusie
    Look For The Good and Praise It!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •